Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 94, NWS Bismarck, ND

July 10, 2000Golden Valley County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 10, 2000, 4:31 PM MDT for Golden Valley County, North Dakota. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jul 10, 2000, 4:31 PM MDT (22:31 UTC)
Expired
Jul 10, 2000, 5:30 PM MDT
In force
59 min
Issued by
NWS Bismarck, ND
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Golden Valley County, ND

The radar

The Bismarck radar (KBIS), 239 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 5:11 PM MDTHail 1Golva, ND

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 10, 4:00 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 10.5 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2000-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2000-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1053 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KBIS 102232
SVRBIS
NDC033-102330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
431 PM MDT MON JUL 10 2000

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL GOLDEN VALLEY COUNTY IN SOUTHWEST NORTH DAKOTA

* UNTIL 530 PM MDT

* AT 431 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES WEST OF BEACH...OR ABOUT 59 MILES
  NORTHWEST OF BOWMAN...MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BEACH AT 440 PM MDT
  SENTINEL BUTTE AT 450 PM MDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY EVENING FOR WESTERN NORTH DAKOTA.

LAT...LON 4704 10403 4668 10401 4669 10367 4723 10372

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 1:30 PM MDT, 3 hours 1 minute earlier.

Area forecast discussion, Jul 10, 1:30 PM MDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
230 PM CDT MON JUL 10 2000

MAIN FCST PROBLEM IS THUNDERSTORM THREAT NEXT 36 HOURS. NGM PUSHES
SFC BDRY E TOO QUICKLY ON TUESDAY...SO HAVE GENLY FLWD SLOR MOVEMENT
OF ETA/AVN.

H5 UPR LO IN ALTA WL MOV E OF AREA BY WED BRNGG DRIER...MORE STABLE
AMS TO ND.  HWVR...UVV AND UPPER JET ASSOCD WI THIS UPR LO WL
INTERACT WI S/WV TROF MOVG UP FM WY TO CREATE A GUD CHC OF TSTMS
TNGT AND TUE.  BEST THREAT TNGT WL BE IN THE FAR W...VCNTY UNSTABLE
AMS ASSOCD WI SFC LO CONTG ACRS ERN MT. CUD BE ISOLD SVR WITH ETA
CAPE >3000 THIS EVE.  WEAKENING REMNANTS OF STORMS TO MOV INTO CNTL
ND LATE TNGT.  ETA/AVN PUSH SFC TROF INTO FAR WRN ND TUE AFTN
AND THEN INTO ERN ND BY WED.  ETA/AVN INDC UNSTABLE AMS TO CONT IN
THE W AND CNTL INTO TUE EVE...SO WL CONT CHC OF TSTMS.  TSTM THREAT
SHUD BE E OF THE AREA BY WED MORN.  GUIDANCE TEMPS LUK FAIRLY RSNBL.

IN THE LO	NGER RANGE...UPPER RDG REBUILDS TO THE W.  HWVR...SOME
THREAT OF NOCTURNAL TSTMS TO CONT THRU THE PRD WITH WARM TEMPS. WL
DROP TSTMS OUT OF THE FCST FOR WED NITE.

.BIS...NONE.
FORS

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 5:29 PM MDTSevere Thunderstorm WarningBISGolden Valley, Slope61 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.